Does Ozempic (Semaglutide) Cause Constipation?

Yes, constipation is a common side effect of Ozempic®.  One of the effects of Ozempic on the body is to slow down the digestive system.  Constipation occurs when stool builds up in the colon and is difficult to pass.  Consuming higher fiber foods (e.g. berries, broccoli, beans, etc.), staying hydrated and regular physical activity can help with constipation.  In some cases, a fiber supplement such as psyllium husk or methylcellulose or a stool softener may be needed.  Some patients notice experiencing constipation initially but over time the effect wears off.  If you are unable to have a bowel movement after a couple days, it is important to speak with your healthcare provider to determine the best course of action.

Learn more about Ozempic here.

Ozempic® is a registered trademark of Novo Nordisk A/S.

Am I a candidate?

Take our free 3 minute quiz to see if you qualify for FORM.

Lauren Lemieux, MD

Lauren Lemieux, MD

FACP, ABOM diplomate

Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.

Have questions?

Schedule a call with a FORM Care Advisor, and get answers to all your questions before signing up.